It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-07-2004, 09:09 AM   #1
Member
 
Join Date: May 2004
Posts: 52
tumblina HB User
body temp and energy after adjusting to dose

I've noticed that when I increase my dose (or most recently, switch to evening instead of morning), my waking body temp increases (yeah!) and I get more energy. That lasts about a week. Then my body temp plummets back down to where it normally sits (36.15C or 97F to 36.4C or 97.5F) and I start dragging again. I know there is an adjustment period to new doses, and that you can feel well on a dose for a little bit, then realise it's still too low - but has anyone noticed the temperature connection as well? My last blood work was close to optimal, and I increased from 30 to 45mg, so I was hoping this would be it!

 
Old 09-07-2004, 01:18 PM   #2
Senior Member
 
Join Date: Aug 2004
Posts: 131
Felix73 HB User
Re: body temp and energy after adjusting to dose

Hi Tumblina,

Glad you are seeing some signs of recovery. I'm not sure what causes these fluctuations, but I have noticed this too. It goes up and then comes back down again. Very annoying!

I've also noticed that my temp is the same first thing in the morning (taking 75 mcg thyroxine after waking) at around 36.1 but has gradually been increasing in the day (up to 36.9. Hurrah!!!) . I can correlate between energy levels and temp at midday but my temp first thing in the morning never shifts!

I'm presuming that it's to do with adjusting to a certain dose and then needing to increase it as energy and, therefore, expenditure, increases. But I hope someone can shed some light on this.

it's quite a rollercoaster isn't it!

Felix x

 
Sponsors Lightbulb
   
Old 09-07-2004, 02:18 PM   #3
Veteran
 
Join Date: May 2004
Location: London , England
Posts: 338
west end girl HB User
Re: body temp and energy after adjusting to dose

I am just the same , since finding out i'm not well and starting my meds my temp is very odd . I know hate being hot ...

Sara xx
__________________
" stay happy, keep positive & smile every day "

 
Old 09-08-2004, 02:24 AM   #4
Junior Member
 
Join Date: Aug 2004
Posts: 49
DarkHelmet HB User
Re: body temp and energy after adjusting to dose

Body temperature is a good indicator of your current metabolism rate. I am no doctor, but it seems rather than the medicine adjusting your body to the proper metabolism rate, your body is adjusting to lower that metabolism. I would see your physician and see what s/he says.

This I do know, one time I took a thyroid medication and my morning temperature dropped from 94.5 to 93.7 (brr... cold). That lower temperature caused reduced energy, and were signs of a slowing metabolism. Your thyroid medication appears to be working for that week, then your body adjusts to the previous metabolic rate.

DH

 
Old 09-08-2004, 03:22 AM   #5
Unn Unn is offline
Junior Member
 
Join Date: Aug 2004
Posts: 33
Unn HB User
Re: body temp and energy after adjusting to dose

I haven't measured my temperature, but my experience is that I have a GREAT week shortly after an increase in dosage (Armour), then I become tired and hypo again, but not as bad as when I wasn't on medication.

My theory is that there is a lag in the reaction from the body. Increase in dosage = more T3 & T4 circulating and I feel good, then TSH goes down and the thyroid slows down the production = a drop in T3 & T4 and I feel tired again. The increase in activity also makes me need more T3 & T4.

At some point I will be taking enough Armour to obtain the proper level of T3 and T4... I hope

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
dental implant temp crown pain gwen02 Dental Health 12 06-01-2010 06:38 PM
Saw new dr. today, said body temp has nothing to do with Hypo. red64 Thyroid Disorders 12 07-27-2008 06:25 AM
what happens when the body shuts down kmk5616 Aging Issues 8 01-17-2008 10:00 PM
Is this my body adjusting to taper off percocet? Sweetie31 Addiction & Recovery 1 10-18-2007 07:10 PM
Normal Temp? Donte Lupus 7 03-08-2005 09:10 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (627), FinnMaid (308), Reece (224), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (45), Bran'sNana (44)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (899), Titchou (835), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 03:45 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!